Discussions that mention prinivil

High Cholesterol board


My dad (who is 70) is on Lipitor for his cholesterol. He takes 10 mg per day. The problem is, in his sleep, he yells and screams and thrashes around. My poor mom is getting no sleep obviously! Has anyone else heard of this problem with Lipitor? I've read about problems with insomnia, but nothing like this. BTW, he is also on Prinivil (10 mg BID), which is a blood pressure drug. He doesn't have high BP, but he does have an overactive left ventricle, and a side effect of this drug is that it regulates the ventricles. Couldn't find anything about sleep disorders of this nature with this one either. Of course, it's not like any "official" pubs tell you the truth. That's why I'm here! Hope somebody can help. Thanks.
LipitorDaugter,

Insomnia is a common side effect of ACE Inhibitors so I think the lisinopril (Prinivil) is probably to blame rather than the Lipitor.

Of course, it could be neither, because insomnia is common to LOTS of life's pitfalls, foods and drugs!
The thrashing and screaming, however, sounds like some sort of panic reaction maybe cause by frightening dreams.
(Any chance he's using Ativan [I hate this drug] before bedtime or indeed anything to help him sleep? )

ps...I sleep like a baby with Lipitor at 10PM.
No way my dad takes any sleep aids; he's of that generation who came up in the 50s -- you know, real men don't need stuff like sleeping pills. ;)

Interesting what you said about the Prinivil, though. Will check that out further. Thanks!